Georgia, 2008

Damaging Winds in Georgia, June 11, 2008

June 11, 2008 · NWS TAE · 10 events in 6 counties and zones

There were numerous reports of wind damage from straight line winds across much of south Georgia during the evening of the 11th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$69,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

There were numerous reports of wind damage from straight line winds across much of south Georgia during the evening of the 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 11, 2:00 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 2:00 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT WED JUN 11 2008

.SYNOPSIS...
AT 230 PM EDT...IT WAS PARTLY TO MOSTLY SUNNY ACROSS LOCAL AREA.
RADAR SHOWED SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG
SEA BREEZE AND UNDER H5 TROUGH (SEE BELOW) AND SLOWLY SPREADING
NORTH ACROSS FL PANHANDLE AND BIG BEND. SOME OF THESE STORMS MAY BE
PRODUCING SMALL HAIL AND WINDS UP TO 40 MPH. TEMPS 88-91 DEGREES...
DEW POINTS MID 60S MOST SITES TO AROUND 70 PANHANDLE COAST. WINDS
GENERALLY SLY 5-10 MPH.

AT UPPER LEVELS...
LOOKING AT THE BIG PIX...DEEP TROUGH ACROSS WRN CONUS WITH STRONG
LOW OVER NRN ROCKIES...SHORTWAVE ROTATING AROUND LOW IN WY/CO AND
75KT H5 JET AT LEADING EDGE OF TROUGH MOVING AROUND BASE. SHORTWAVE
WILL MOVE NEWD INTO PLAINS LATER TODAY GENERATING SEVERE WX ACROSS
PLAINS INTO MO VALLEY. DOWNSTREAM WE HAVE A RIDGE OVER CENTRAL CONUS
AND TROUGH OVER ERN CANADA. UPPER LOW TO MOVE INTO NRN PLAINS BY
EVENING AND WRN UPPER TROUGH TO RACE EWD AND BREAK DOWN RIDGE NEXT
FEW DAYS AS IT AMPLIFIES ALONG E COAST BY LATE WEEKEND KEEPING UPPER
DYNAMICS/DEEPER LYR MOISTURE INVCNTY OF SE CONUS. IN ITS
WAKE...DRIER AIR WILL FINALLY FILTER IN.

CLOSER TO HOME...WEAK TUTT LOW WITH -9C H5 TEMP JUST OFF KJAX
AND WEAK H5 TROUGH OVERHEAD SURROUNDED BY HIGHS OVER WRN GULF AND
WRN ATLC. POSITION OF TUTT LOW PROVIDING NE FLOW ALOFT. RUC80 AND
SATELLITE SHOW A MYRIAD OF VORT MAXES ROTATING AROUND LOW AND
ABUNDANT DEEP LYR MOISTURE ASSOCD WITH LOW WILL CONTINUE TO SPREAD
NWD OVER CWA LATER TODAY AND SERVE AS FOCUS FOR STORMS. THIS EVIDENT
ON LATEST RUC PLOTS. THROUGH FRIDAY...UPPER LOW WILL DRIFT SLOWLY
FURTHER OFFSHORE AND THEN SINK SE NEXT FEW DAYS WITH H5 TROUGH FROM
CWA TO BAHAMAS WILL LINGER UNTIL FRIDAY NIGHT WHEN DEPARTING LOW AND
TROUGH IS REPLACED BY STRONG RIDGE BUILDING DOWN ERN SEABOARD.

AT LOWER LEVELS...
LOOKING AT THE BIG PIX...LOW UNDER WRN TROF ACROSS NEB/SD WILL MOVE
NEWD TO MN/ND/SD BORDER BY THIS EVENING. ASSOCD FRONT EXTENDING SWD
ACROSS NEB/KS WILL BE FOCUS OF MAIN CONUS WEATHER TODAY.

CLOSER TO HOME...LITTLE CHANGE IN PERSISTENT PATTERN. WEAK HIGH OVER
WRN ATLC WITH RIDGE EXTENDING SWWD TO OVER NE GULF REGION. JUST
NORTH OF HIGH...WEAK AND WEAKENING QSTNRY FRONT FROM LOW JUST OFF
CAROLINA COAST SWWD TO ACROSS SCNTRL GA AND ALA SERVING AS LOW LEVEL
FOCUS FOR STORMS. ANOTHER MESOLOW OVER NCNTRL FLA. ALL THIS
TRANSLATES TO LOW LEVEL CONVERGENT FLOW OVER CWA. EVENTUALLY...
ANOTHER HIGH PRESSURE RIDGE BUILDS DOWN ERN SEABOARD WASHING OUT
FRONT.

&&

.SHORT TERM...THIS EVENING THROUGH SATURDAY
TONIGHT...ALTHOUGH ENVIRONMENT A LITTLE LESS CONDUCIVE TO STRONG TO
SEVERE WX THAN YESTERDAY...STRONG TO POSSIBLY SEVERE STORMS REMAIN
IN FORECAST INTO LATE EVENING...ESPECIALLY IF EAST COAST SEABREEZE
HOLDS TOGETHER. WILL ADD A THIS EVENING GROUP TO DIFFERENTIATE
BETWEEN EVENING AND REST OF TONIGHT. WITH LINGERING MOISTURE AND
LIGHT WINDS...WILL ADD PATCHY FOG...MAINLY SE THIRD OF CWA. MILD
TEMPS WITH LOWS IN LOW 70S INLAND TO MID 70S COAST.

THURSDAY...WE MAY STILL BE DISTURBED WITH PLENTY OF DEEP LAYER
MOISTURE FROM THE TUTT LOW STILL CLOSE ENOUGH TO THE REGION...WITH
THE 1000-700 MB FLOW EXPECTED TO BE VERY WEAK ONCE AGAIN...WILL
BLEND TYPE 4 POPS (LIGHT SW FLOW) WITH THE MAV. EXPECT LIKELY POPS
EVERYWHERE. TEMPERATURES WILL MODERATE TO NEAR CLIMO...WITH INLAND
HIGHS AROUND 90. PATCHY FOG AGAIN POSSIBLE AT NIGHT.

FRIDAY...LIGHT SE STEERING FLOW PERSISTS. MID SCT (SCNTRL GA) POPS
TO LIKELY POPS (FL COAST). TEMPS UPPER 80S TO AROUND 90.

SATURDAY...AS RIDGE BUILDS DOWN ERN SEABOARD...STEERING FLOW SHIFTS
TO LIGHT E/NE. HI SCT TO LOW LIKELY POPS. WITH BACKING WINDS...MAX
TEMPS DROP TO MID-UPPER 80S.

.LONG TERM...(SATURDAY NIGHT TO WEDNESDAY)...MODELS FORECAST THE
UPPER RIDGE ACROSS THE SOUTHEAST U.S TO BREAK DOWN OVER REST OF THE
WEEKEND AS A THROUGH SWINGS TO THE EAST COAST. THE TROUGH IS
FORECAST TO AMPLIFY DOWN THE EASTERN SEABOARD EARLY NEXT WEEK WITH
DRIER AIR FILTERING IN THE CWA FROM THE NORTH. THIS MAY BE A BIT
OVERDONE CONSIDERING THE TIME OF THE YEAR. POPS OVER THE WEEKEND
WILL BE AT OR ABOVE CLIMO (50% TO 60%) AND WILL TRIM BACK TO THE
LOWER/MID CHANCE CATEGORY FOR EARLY NEXT WEEK. EXPECT TEMPERATURES
TO BE AT NORMAL LEVELS.

.AVIATION...DEEP MOIST CONVECTION HAS ALREADY BEGUN TO SPREAD INTO
THE COASTAL COUNTIES OF THE FL PANHANDLE AND BIG BEND AT MIDDAY, AND
WILL CONTINUE TO ADVANCE SLOWLY NORTHWARD THIS AFTERNOON AND EARLY
EVENING. HAVE TEMPO GROUPS FOR MVFR CIGS/IFR VSBYS IN HEAVIER TSRA
ALONG WITH GUSTY WINDS AOA 30 KTS WITH THE EXCEPTION OF KPFN. AFTER
THE CONVECTION DISSIPATES THIS EVENING, EXPECT SCATTERED MID/HIGH
CLOUDS. LIGHT WINDS AND AMPLE LOW LEVEL MOISTURE WILL LEAD TO THE
DEVELOPMENT OF MVFR VSBYS IN FOG FOR KTLH AND KABY BY DAYBREAK
THURSDAY. AT KVLD, HAVE VSBYS DETERIORATING AROUND 06Z TO MVFR, WITH
A TEMPO GROUP FOR IFR VSBYS/VLIFR CIGS BETWEEN 09Z AND 13Z. AFTER
THE FOG AND LOW CLOUDS DISSIPATE THURSDAY MORNING, EXPECT SCATTERED
CU BETWEEN 2 AND 3K FT, ALONG WITH LIGHT SELY WINDS.

&&

.MARINE...THE PRESSURE GRADIENT WILL REMAIN VERY WEAK OVER THE NEXT
SEVERAL DAYS...KEEPING WINDS AND SEAS LIGHT OVER THE COASTAL WATERS
OUTSIDE OF ANY LOCAL ENHANCEMENTS IN SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...AMPLE LOW LEVEL MOISTURE WILL PRECLUDE RED FLAG
CONDITIONS FOR THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  70  89  70  90 /  30  60  30  60
PANAMA CITY  76  89  76  89 /  20  50  20  60
DOTHAN       72  90  71  90 /  30  60  30  50
ALBANY       73  92  70  91 /  40  60  30  50
VALDOSTA     70  90  69  91 /  40  60  30  50
CROSS CITY   71  90  72  90 /  30  60  20  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE...BLOCK
AVIATION/FIRE WX...JAMSKI
LONG TERM...GOULD
Hazardous weather outlook, Jun 11, 4:11 AM EST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EDT WED JUN 11 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-121000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
511 AM EDT WED JUN 11 2008 /411 AM CDT WED JUN 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM TO OUR EAST...A TROUGH OF LOW
PRESSURE TO OUR WEST...AND THE SEA BREEZE...WILL COMBINE TO PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION
TODAY. SOME OF THESE STORMS COULD BE STRONG THIS AFTERNOON...WITH
THE POSSIBILITY OF GUSTY WINDS...SMALL HAIL...AND FREQUENT
LIGHTNING. THESE STORMS MAY LINGER INTO THE EVENING HOURS...BEFORE
ENDING OVER MOST AREAS BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
AFTER A PROLONGED STRETCH OF VERY HOT AND DRY WEATHER TO BEGIN THE
MONTH OF JUNE...MORE UNSETTLED CONDITIONS WILL BE THE RULE FOR
THE NEXT SEVERAL DAYS WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS EACH DAY. THESE SHOWERS AND STORMS WILL ALSO BRING
MORE SEASONABLE TEMPERATURES TO THE AREA...WITH HIGHS DROPPING
BACK TO THE UPPER 80S TO LOWER 90S.

.SPOTTER INFORMATION STATEMENT...
WIDESPREAD ACTIVATION IS NOT ANTICIPATED TODAY...BUT SPOTTERS ARE
ENCOURAGED TO REPORT ANY HAIL...STRONG WIND GUSTS...AND HIGH
RAINFALL AMOUNTS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

In the hours before

Special weather statement, Jun 11, 4:23 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT WED JUN 11 2008

GAZ128-129-131-112230-
IRWIN-TIFT-TURNER-
523 PM EDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN IRWIN...TIFT AND
SOUTHEASTERN TURNER COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 630 PM EDT

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
MYSTIC TO 7 MILES SOUTHWEST OF OCILLA...MOVING WEST AT 14 MPH.

THESE STORMS WILL BE NEAR...
  UNIONVILLE BY 615 PM EDT.
  PHILLIPSBURG BY 620 PM EDT.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 11, 4:34 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT WED JUN 11 2008

GAZ147-148-160-161-112230-
BERRIEN-COOK-LANIER-LOWNDES-
534 PM EDT WED JUN 11 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN
BERRIEN...COOK...LANIER AND LOWNDES COUNTIES IN SOUTH CENTRAL
GEORGIA...

* UNTIL 630 PM EDT

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MAYDAY...OR 10 MILES NORTH OF STATENVILLE...
MOVING WEST AT 21 MPH.

PEOPLE IN LANIER...LOWNDES...SOUTHERN BERRIEN AND COOK
COUNTIES...INCLUDING THE CITIES OF VALDOSTA...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 11, 4:37 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 PM EDT WED JUN 11 2008

GAZ127-146-112230-
COLQUITT-WORTH-
537 PM EDT WED JUN 11 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND
SOUTHERN WORTH COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 630 PM EDT

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF NORMAN PARK...OR 11 MILES
NORTH OF MOULTRIE...MOVING SOUTH AT 8 MPH.

THIS STORM WILL BE NEAR...
  NORMAN PARK BY 610 PM EDT.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 11, 4:44 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 PM EDT WED JUN 11 2008

ALZ068-112230-
GENEVA-
444 PM CDT WED JUN 11 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN GENEVA
COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 530 PM CDT

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAMSON...OR 13 MILES NORTHWEST OF GENEVA...
MOVING EAST AT 4 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 11, 5:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 PM EDT WED JUN 11 2008

ALZ065-112245-
COFFEE-
501 PM CDT WED JUN 11 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN COFFEE
COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 545 PM CDT

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ENTERPRISE...MOVING NORTHEAST AT 4 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 11, 5:19 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EDT WED JUN 11 2008

GAZ120-112300-
QUITMAN-
619 PM EDT WED JUN 11 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 700 PM EDT

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GEORGETOWN...MOVING NORTH AT 3 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lowndes

When
June 11, 5:30 PM EST
Where
Lowndes County, 2 mi S of Hahira
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
30.951, -83.370

A barn was destroyed just south of Hahira.

Thunderstorm Wind, Lowndes

When
June 11, 5:30 PM EST to 5:45 PM EST
Where
Lowndes County, 2 mi E of Hahira to 6 mi SW of Valdosta
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.980, -83.336

Numerous trees and power lines were down across much of the county.

Thunderstorm Wind, Brooks

When
June 11, 5:53 PM EST
Where
Brooks County, 6 mi SE of Quitman
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.719, -83.479

A few trees were down in the southeast part of the county.

Thunderstorm Wind, Brooks

When
June 11, 6:14 PM EST to 6:25 PM EST
Where
Brooks County, 6 mi NW of Quitman to 1.65 mi SSE of Oaklawn
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.841, -83.621

Numerous trees and power lines were down to the northwest and west of Quitman.

Thunderstorm Wind, Thomas

When
June 11, 6:38 PM EST
Where
Thomas County, 2.42 mi NNE of Hollis
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.960, -83.749

Several trees were down just west of Pavo.

Thunderstorm Wind, Colquitt

When
June 11, 6:45 PM EST to 6:50 PM EST
Where
Colquitt County, 10 mi SW of Moultrie to 9.25 mi SW of Center Hill
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.078, -83.920

Numerous trees and power lines were down across the southwest portion of the county.

Thunderstorm Wind, Thomas

When
June 11, 6:50 PM EST to 7:00 PM EST
Where
Thomas County, 10 mi E of Thomasville to 1 mi WNW of Thomasville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.830, -83.802

Numerous trees were down across the eastern half of the county.

Thunderstorm Wind, Thomas

When
June 11, 7:00 PM EST to 7:10 PM EST
Where
Thomas County, 1 mi WNW of Thomasville to 6.62 mi SW of Dawesville
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.835, -83.986

Numerous trees were down across the western half of the county.

Thunderstorm Wind, Grady

When
June 11, 7:00 PM EST to 7:10 PM EST
Where
Grady County, Pine Park to Cairo
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.850, -84.100

Numerous trees and power lines were down across the eastern portion of the county.

Thunderstorm Wind, Decatur

When
June 11, 7:57 PM EST
Where
Decatur County, 2.38 mi NNE of Climax
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.901, -84.412

A few trees were down on State Road 262.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107932, 107937, 107938, 107946, 107947, 107948, 107949, 107950, 107951, 107952.